Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Milwaukee, WI

July 11, 2025Jefferson County, Walworth County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 11, 2025, 7:00 PM CDT for Jefferson County, Walworth County, Waukesha County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2025, 7:00 PM CDT (00:00 UTC)
Expired
Jul 11, 2025, 7:45 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.88 in
Wind
70.0 mph

Counties Jefferson County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:15 PM CDTTSTM WND DMG1 N Whitewater, WIMinor Tree Damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 4:51 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS53 KMKX 120000
SVRMKX
WIC055-127-133-120045-
/O.NEW.KMKX.SV.W.0101.250712T0000Z-250712T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
700 PM CDT Fri Jul 11 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Walworth County in southeastern Wisconsin...
  Southwestern Waukesha County in southeastern Wisconsin...
  Southeastern Jefferson County in southeastern Wisconsin...

* Until 745 PM CDT.

* At 659 PM CDT, severe thunderstorms were located along a line
  extending from near Lake Koshkonong to near Clinton to 6 miles
  northeast of Roscoe, moving east at 45 mph.

  HAZARD...70 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Whitewater, Elkhorn, Delavan, Lake Geneva, Mukwonago, East Troy,
  Williams Bay, Wales, Ottawa, Genoa City, Walworth, Dousman, North
  Prairie, Palmyra, Fontana-On-Geneva Lake, Sharon, Darien, Como,
  Pell Lake, and Potter Lake.

Other landmarks included are the following Locations Ottawa Lake
Recreation Area and Pinewoods Campground.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southeastern Wisconsin.

&&

LAT...LON 4284 8877 4285 8878 4307 8854 4292 8828
      4284 8829 4284 8831 4250 8831 4250 8878
TIME...MOT...LOC 2359Z 248DEG 38KT 4288 8889 4261 8884 4246 8890 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

HEEREN
1 follow-up statement
262 
WWUS53 KMKX 120040 RRA
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
740 PM CDT Fri Jul 11 2025

WIC055-127-133-120050-
/O.EXP.KMKX.SV.W.0101.000000T0000Z-250712T0045Z/
Walworth WI-Waukesha WI-Jefferson WI-
740 PM CDT Fri Jul 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR WALWORTH...SOUTHWESTERN
WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES WILL EXPIRE AT 745 PM
CDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still expected with these thunderstorms.

A Tornado Watch remains in effect until 1100 PM CDT for south central
and southeastern Wisconsin.

LAT...LON 4284 8877 4285 8878 4307 8854 4292 8828
      4284 8829 4284 8831 4250 8831 4250 8878
TIME...MOT...LOC 0040Z 254DEG 20KT 4297 8856 4270 8851 4255 8857 

$$

HEEREN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:14 PM CDT, 3 hours 46 minutes earlier. Its key messages:

  • Heavy rain and severe weather potential late this afternoon and this evening. Primary threat will be along/south of I-94.
  • Rain continues into tonight, before ending. A few additional scattered thunderstorms on Saturday.
  • Dry weather expected Monday and early Tuesday, then turning warmer and more active mid week.
Area forecast discussion, Jul 11, 3:14 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
314 PM CDT Fri Jul 11 2025

.KEY MESSAGES...

- Heavy rain and severe weather potential late this afternoon
  and this evening. Primary threat will be along/south of I-94.

- Rain continues into tonight, before ending. A few additional
  scattered thunderstorms on Saturday.

- Dry weather expected Monday and early Tuesday, then turning
  warmer and more active mid week.

&&

.SHORT TERM...
Issued 314 PM CDT Fri Jul 11 2025

Rest of this Afternoon through Saturday night:

Showers and thunderstorms have developed early this afternoon
along an elevated frontal boundary, which is stretching from
west to east across the central portion of the forecast area.
Stronger activity so far has been across Iowa and far western
Wisconsin, where instability and lift are stronger.

More substantial, surface based activity is developing across
central and east central Iowa, and this will progress eastward
over the next few hours as well. The severe threat associated
with this activity will largely be tied to the location of the
surface front, which while somewhat defuse, appears to be
located generally just north of the Wisconsin/Illinois state
line. As low pressure over Iowa strengthens and lifts
northeastward, this surface front should end up a little south
of the I-94 corridor by early evening. Mid level lapse rates
across this area will be weak, but substantial low level CAPE
and sufficient 0-3 KM will present a wind and QLCS tornado
threat with any organized, eastward surging line segments. This
threat looks to reach the lakeshore area between 8 and 10 PM,
before pushing east.

In addition to the severe threat, heavy rain remains a concern.
PWATs near 2 inches and a deep sub-freezing cloud layer will
favor very efficient rainfall rates. Individual storms will be
moving, but flooding concerns will ramp up for any areas that
see multiple rounds of convection in a short time.

The strongest convection looks to end by around 10 PM, though
some storms may linger across central Wisconsin, tied to the
location of the meso-low and shortwave. Other scattered showers
may persist overnight.

A few additional scattered thunderstorms are then possible on
Saturday along an advancing cold front. Weak convergence along
the front and poor upper level support suggest scattered
coverage at best, with slightly higher potential (30%) over
central Wisconsin. The front will clear the area by Saturday
evening, with cooler and drier air building into the area.

Boxell

&&

.LONG TERM...
Issued 314 PM CDT Fri Jul 11 2025

Sunday through Friday:

Sunday looks to be a rather pleasant day, with highs in the low
80s and lower dewpoints. Warmer and more humid conditions return
for Monday, with highs in the mid 80s. Couldn't rule out a brief
shower or two on Monday as a frontal boundary stalls out to our
north, but most locations will remain dry.

Temperatures will be back into the upper 80s on Tuesday, with
dewpoints in the low to mid 70s, as stronger warm advection
overspreads the region. Thunderstorms are then expected to
develop later Tuesday to our north along the aforementioned
front, with periods of showers and storms across the region
Tuesday night and Wednesday, and potentially into Thursday, as
the front wiggles around the area. As is usually the case with
this type of set-up, the timing and location of individual
rounds of showers and storms will be predicated on how earlier
convection evolves, so predictability more than a day or so in
advance is low.

A stronger shortwave will push a more substantial front through
the region late in the week, with cooler and drier high pressure
looking to be favored as we head into next weekend.

Boxell

&&

.AVIATION...
Issued 314 PM CDT Fri Jul 11 2025

Variable flight conditions are expected through this evening as
rain and thunderstorms affect the region. MVFR and IFR ceilings
and visibility are expected, along with gusty winds. The
strongest storms will end by mid to late evening, though showers
and a few scattered storms will persist overnight, along with
the lower ceilings.

A few additional scattered thunderstorms are expected on
Saturday, mainly during the afternoon hours. Winds will
initially be from the south, turning more westerly with the
passage of a cold front.

Boxell

&&

.MARINE...
Issued 314 PM CDT Fri Jul 11 2025

A broad trough of low pressure averaging 29.7 inches will lift
from Iowa into the northern Great Lakes tonight into Saturday.
Thunderstorms are expected across the lake tonight, some of which
may have strong winds. Winds will be from the south over the
southern half of the lake and from the northeast over the northern
half of the lake through early evening, becoming southerly over
the entire lake overnight. A cold front will then pass through the
lake Saturday afternoon and evening, with winds turning westerly
Saturday night.

High pressure of 30.0 inches will move across the southern tip of
Lake Michigan on Sunday, with winds turning southerly and
southwesterly as the high moves east. Southerly flow is then
expected into at least Monday, before a front becomes stationary
over the central portion of the lake through mid week.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 11, 3:24 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 PM CDT Fri Jul 11 2025

WIZ046-047-051-052-056>060-062>072-122030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Several rounds of thunderstorms are expected across southern
Wisconsin through this evening. A few storms may contain strong
wind gusts. A brief tornado or two is also possible south of I-94.
Heavy rain is also expected, with the potential for flooding and
flash flooding if multiple rounds of storms affect the same areas.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Scattered thunderstorms are possible on Saturday.

Additional storms are possible mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through Saturday.

LMZ643>646-122030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
324 PM CDT Fri Jul 11 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Periods of thunderstorms are expected this afternoon and evening,
especially across southern half to two thirds of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Thunderstorms will be possible again on Saturday.

Additional storms are possible mid week.

www.weather.gov/mkx

In the hours before

Local storm report, Jul 11, 4:15 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
415 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Gst     4 SSE Belmont           42.68N 90.29W
07/11/2025  M62 MPH          Lafayette          WI   Mesonet

            Wisconet station reported 62 MPH gust at 355
            PM.

&&

ARB
Local storm report, Jul 11, 5:41 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
541 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Tstm Wnd Gst     3 N Scales Mound        42.52N 90.25W
07/11/2025  M79 MPH          Lafayette          WI   Public

            Winds reported from Home weather station.
            Trees down.

&&

TP
Local storm report, Jul 11, 6:20 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
620 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Tstm Wnd Gst     4 NNE Monroe            42.66N 89.62W
07/11/2025  M74 MPH          Green              WI   Public

            Widespread tree damage.

&&

MG
Local storm report, Jul 11, 6:26 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
626 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Gst     3 ENE Monroe            42.62N 89.59W
07/11/2025  M79 MPH          Green              WI   Public

            Time estimated from radar.

&&

TP
Local storm report, Jul 11, 6:35 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
635 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Tstm Wnd Gst     1 S New Glarus          42.80N 89.64W
07/11/2025  M71 MPH          Green              WI   Public

&&

MG
Local storm report, Jul 11, 6:41 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
641 PM CDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     Tstm Wnd Dmg     4 ENE Albany            42.74N 89.37W
07/11/2025                   Rock               WI   Trained Spotter

            Trees down and across roadway. Time
            estimated from radar.

&&

TP

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:10 PM CDTSpecial Marine WarningMKX2 hr
Jul 11, 7:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDodge, Jefferson, Waukesha48 min
Jul 11, 7:23 PM CDTSevere Thunderstorm WarningMKXRock17 min
Jul 11, 7:38 PM CDTSpecial Weather StatementMKXWalworth, Waukesha37 min
Jul 11, 7:47 PM CDTSpecial Weather StatementMKXWashington28 min
Jul 11, 7:57 PM CDTSevere Thunderstorm WarningMKXDodge, Milwaukee, Ozaukee, Washington, Waukesha27 min
Jul 11, 8:09 PM CDTSpecial Marine WarningMKX104 min
Jul 11, 8:16 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine, Waukesha59 min
Jul 11, 8:23 PM CDTSpecial Weather StatementMKXOzaukee, Washington67 min
Jul 11, 9:08 PM CDTSpecial Marine WarningMKX67 min
Jul 11, 10:14 PM CDTRiver Flood WarningMKXLafayette28 hr
Jul 11, 10:14 PM CDTRiver Flood WarningMKXLafayette11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.